Apr 17, 2000
I was applying for health insurance when I discovered I was HIV +. I never been sick but I decided to begin with medications to avoid any sickness from HIV. The irony is that after 4 years of treatment now I am suffering the side effects of the medications (lipodystrophy, and a little depression). Do you think if I cut all the medications for one month my body can take a rest and continue with medications after that without affecting my health? (I have no detectable viral load and t cells around 1175)
| Response from Dr. Henry
You don't mention what your initial t cell counts and viral levels were or what the lowest levels were. If your blood tests never were too worrisome (ie T cell never below 350) then a drug holiday might me worth discussion with your HIV doc. Another approach might also be to switch your HIV meds around to find some that may have fewer side effects for you. An evaluation for depression might be reasonable but a change in your meds/drug holiday might help that out. You might also want to read a good self help book like Healing HIV by Jon Kaiser to get a sense of what you can be doing diet/stress/exercise wise. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Nose After Kissing Stripper Worried I Have HIV
- Dark Bumps After Anal Sex With Condom Does It Mean I Have HIV
- Dark Bumps After Fingering Stripper Sign Of HIV AIDS
- Eye Floaters After Drinking Water Worried I Have HIV
- Fever After Vaginal Sex Worried I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.